Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 145, NWS Cleveland, OH

July 12, 2025Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 12, 2025, 12:41 PM EDT for Lucas County, Wood County, Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2025, 12:41 PM EDT (16:41 UTC)
Expired
Jul 12, 2025, 1:30 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 12:45 PM EDTTSTM WND DMG2 Nw Whitehouse, OHSeveral trees down across the area near Oak Openings Preserve Metropark.
Jul 12, 1:15 PM EDTTSTM WND DMG1 E Perrysburg, OHLarge tree limb down on power lines.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

269 
WUUS51 KCLE 121641
SVRCLE
OHC095-173-121730-
/O.NEW.KCLE.SV.W.0145.250712T1641Z-250712T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1241 PM EDT Sat Jul 12 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northern Wood County in northwestern Ohio...
  Lucas County in northwestern Ohio...

* Until 130 PM EDT.

* At 1239 PM EDT, a severe thunderstorm was located over Whitehouse,
  or near Swanton, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Toledo, Swanton, Perrysburg, Oregon, Rossford, Waterville,
  Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
  Haskins, Grand Rapids, Harbor View, and Neapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4164 8388 4173 8346 4172 8347 4172 8345
      4161 8341 4137 8388
TIME...MOT...LOC 1639Z 251DEG 14KT 4153 8386 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
2 follow-up statements
603 
WWUS51 KCLE 121707
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
107 PM EDT Sat Jul 12 2025

OHC095-173-121730-
/O.CON.KCLE.SV.W.0145.000000T0000Z-250712T1730Z/
Wood OH-Lucas OH-
107 PM EDT Sat Jul 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHERN WOOD AND WESTERN LUCAS COUNTIES...

At 107 PM EDT, a severe thunderstorm was located near Holland, or 9
miles east of Swanton, moving east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Toledo, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Haskins, Grand
Rapids, and Harbor View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4156 8384 4168 8371 4173 8348 4172 8345
      4162 8341 4161 8342 4137 8388
TIME...MOT...LOC 1707Z 270DEG 14KT 4156 8372 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
518 
WWUS51 KCLE 121720
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
120 PM EDT Sat Jul 12 2025

OHC095-173-121730-
/O.EXP.KCLE.SV.W.0145.000000T0000Z-250712T1730Z/
Wood OH-Lucas OH-
120 PM EDT Sat Jul 12 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOOD AND WESTERN
LUCAS COUNTIES WILL EXPIRE AT 130 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4156 8384 4168 8371 4173 8348 4172 8345
      4162 8341 4161 8342 4137 8388
TIME...MOT...LOC 1720Z 251DEG 14KT 4157 8366 

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:42 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 12, 9:42 AM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
942 AM EDT Sat Jul 12 2025

.SYNOPSIS...
A cold front will approach the region late Saturday night as a
surface low pressure moves northeastward into the James Bay area.
The cold front will move through the region throughout the day
Sunday and exit by late Sunday night. High pressure will build in to
the south through Wednesday morning before periodic showers and
thunderstorms end the week.

&&

.NEAR TERM /THROUGH SUNDAY/...
9:40 AM Update:
Sent out an intermediate update, largely to update POPs this
afternoon and early evening. Satellite and surface observations
show a notable outflow boundary (with some gravity waves)
surging out of IN and towards western OH. Most CAMs attempt to
initiate convection from roughly Lorain to Mt Gilead early to
mid-afternoon, which is coincident with when this feature will
be passing through. The 12z ILN sounding already depicted 2000
J/KG of uncapped MLCAPE, and that airmass will be gradually
advecting into Northwest and North Central OH today. Given the
airmass, model signal, and obvious trigger, upped POPs to 30-40%
from Lorain-Mt Gilead points east for a time this afternoon.
Have POPs decreasing into Northwest PA. This may not be high
enough, though with weak forcing and warm/dry mid-levels there
is a question regarding coverage. Otherwise, can already make
out a bit more vertical cumulus along the cold front across
central IL, with a modest shortwave evident on satellite imagery
as well. This will likely trigger scattered to numerous storm
coverage to our west this afternoon that spreads towards
Northwest OH late afternoon or evening. The potential for severe
weather, mainly driven by favorable thermodynamics for wet
microbursts, remains evident with any stronger pulse cells or
loosely organized clusters this afternoon and early evening.

Gave hourly/max temperatures and hourly dew points a slight
adjustment based on current observations and latest trends. No
major changes resulted. Peak heat index values remain in the
97-100F range for 2-3 hours this afternoon from the Toledo area
east along and just inland from the lakeshore to Cleveland,
including around Sandusky and are generally 94-98 elsewhere.

Previous Discussion:
An upper level trough will continue to deepen just west of the Great
Lakes region and push eastward throughout the day on Saturday and
become negatively tilted. Below, the surface low will develop in
Southern Ontario and push northeastward. Ahead of the accompanying
cold front will be decent southwesterly flow bringing in warm, humid
air into the region. This will provide the potential for afternoon
and evening convection to form, mainly over Western Ohio. There's
still uncertainty on when and where the convection will form as the
region will be fairly uncapped and can allow for any disturbance to
initiate convection. The SPC Convection Outlook has most of the
region in a marginal risk with areas from I-71 west in a slight risk
for severe weather. The environment will have some severe weather
potential, though will be capped by weak shear and weak mid-level
lapse rates. Strong low-level of over 8 C/km, MLCAPE of 1500-2500
J/kg, and DCAPE around 800-1200 J/kg will support downbursts and
damaging wind potential. There is also a marginal excessive rainfall
outlook for the same area as the slight for convection. There is a
low potential for flooding, but can't rule out any localized impacts
with average storm motion of around 20 knots. There is less
confidence in severe potential for Erie Co, OH and points south and
east due to timing and the better environment will be to the west.

The other main point for Saturday will be the high temperatures and
heat index. Temperatures will be in the low 90s across the region
accompanied by dew points reaching into the high 60s/ low 70s and
heat indices will reach into the upper 90s. Due to convection and
showers throughout the day, it will be difficult to hit heat
advisory level criteria for a sustain period of time. Nonetheless,
it will still be a hot day and precautions will need to be taken if
spending time outside or if there is not access to air conditioning.
Temperatures Saturday night will still be warm in the low 70s as the
cold front will just starting entering the region.

Isolated showers and thunderstorms will weaken and move eastward
overnight into Sunday morning along a surface pre-frontal trough.
Thunderstorms will reinitiate with diurnal heating from Erie Co, PA
points south and east through Knox Co, OH. There will be less
favorable environmental conditions in this area as it will still be
early in the day when the storms fire off and there will be
contamination from overnight showers and thunderstorms. Similar
story regarding the rainfall from Saturday, not ideal conditions for
flooding, but can't rule out localized heavy rain in urban and flood
prone areas due to slow moving storms and the slow moving front.
Temperatures Sunday will be cooler with highs in the mid 80s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The surface cold front will slowly exit the region to the east with
a little help from an upper level short wave. There may be a few
lingering showers across the far eastern counties overnight Sunday
due to the slow moving front. Dry weather is expected through the
short term as an upper level ridge builds in to the south-southeast
of the region. Temperatures will start to be back on the climb as
southwesterly flow takes hold. This will also allow dew points to
start to climb back into the mid to upper 60s especially on Tuesday.
Highs for the Monday will be in the mid 80s with a slight rise for
Tuesday into the upper 80s and touching 90s in a few locations out
west. Overnight lows will be pleasant with lows in the mid to upper
60s each night.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
PoPs return Wednesday as a low pressure system deepens across the
Upper Mississippi Valley and moves northeast into the Great Lakes. A
warm front will push north throughout the day Wednesday bringing
showers and thunderstorms. The best chance for PoPs will be Thursday
afternoon with the cold front, though it's uncertain how quickly it
will exit the region overnight Thursday into Friday. Given this,
there will be some lingering PoPs across the area through most of
Friday but with low confidence at this time. Temperatures will be at
their warmest on Wednesday during the long term with high in the
upper 80s/low 90s before the front and precipitation moves in
Thursday. Highs Thursday and Friday will drop into the low to mid
80s with overnight lows in the 60s.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
VFR conditions are observed areawide and are generally expected
to continue through the morning hours today. Scattered
thunderstorms are expected this afternoon/evening, with greater
coverage likely to the west, and lower coverage towards the
east. Spread in model guidance leads to uncertainty with timing.
Picked the most likely 4-hr window for thunderstorm occurrence
and stuck to the earlier side of model guidance (generally a
~17-23Z window). But there are a few models that have things a
bit later west of the I-71 and especially towards the I-75
corridor. Expectation is for precipitation to clear up by
midnight, though it's possible isolated showers and storms
could linger through the overnight hours.

Southerly winds generally in the 3-7 knot range are expected
this morning, becoming southwesterly and increasing to the 9-13
knot range this afternoon, with gusts up to 20 knots. Winds
diminish to the 5-8 knot range tonight.

Outlook...Non-VFR possible with scattered showers and
thunderstorms east of I-71 on Sunday. Non-VFR with patchy fog or
low ceilings will be possible Sunday night and Monday night,
especially for inland areas away from Lake Erie. Scattered
showers and thunderstorms are once again expected Wednesday
afternoon.

&&

.MARINE...
Southerly flow averaging around 10 knots expected today,
becoming southwesterly tonight following the passage of a pre-
frontal trough. Winds speeds should be in the 10-15 knot range
tonight, though there are a few models that have winds briefly
approaching 20 knots at times. Wind speeds improve on Sunday,
becoming northwest on Sunday night after a cold front moves
southeast across Lake Erie. High pressure builds in on Monday
and Tuesday, with light and variable winds expected (aside from
a weak lake breeze each afternoon).

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...23
NEAR TERM...23/Sullivan
SHORT TERM...23
LONG TERM...23
AVIATION...Saunders
MARINE...Saunders
Hazardous weather outlook, Jul 12, 3:25 AM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
325 AM EDT Sat Jul 12 2025

OHZ003-006>014-017>023-027>033-036>038-047-089-130730-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
325 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms may move into the area today
through tonight. Storms could reach strong to severe limits with
damaging wind gusts being the main hazard.

A hot and humid airmass will affect the region today. The
combination of high heat and humidity will push heat index values
into the 95 to 100 degree range.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>148-162>168-130730-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
325 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms may move into the area today
through tonight. Storms could reach strong to severe limits with
damaging wind gusts being the main hazard.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001>003-130730-
Northern Erie-Southern Erie-Crawford-
325 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

A hot and humid airmass will affect the region today. The
combination of high heat and humidity will push heat index values
into the 95 to 100 degree range.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-149-169-130730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Conneaut OH to Ripley NY-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
325 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 12:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1235 PM EDT Sat Jul 12 2025

OHZ003-006-121715-
Wood OH-Lucas OH-
1235 PM EDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD AND LUCAS COUNTIES
THROUGH 115 PM EDT...

At 1235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swanton to near Whitehouse to near
Mcclure. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge, Haskins, Grand
Rapids, Harbor View, and Neapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4152 8388 4163 8388 4173 8365 4173 8345
      4172 8347 4171 8347 4170 8343 4169 8344
      4161 8342 4137 8388 4151 8389
TIME...MOT...LOC 1635Z 234DEG 22KT 4163 8394 4150 8387 4134 8400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:32 AM EDTSpecial Marine WarningCLE28 min
Jul 12, 12:35 PM EDTSpecial Weather StatementCLELucas40 min
Jul 12, 1:46 PM EDTSpecial Weather StatementCLECrawford44 min
Jul 12, 1:56 PM EDTSpecial Weather StatementCLEHancock49 min
Jul 12, 2:10 PM EDTSpecial Weather StatementCLEHuron50 min
Jul 12, 2:46 PM EDTSpecial Weather StatementCLEWyandot44 min
Jul 12, 3:03 PM EDTSpecial Weather StatementCLEAshland42 min
Jul 12, 3:25 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne50 min
Jul 12, 3:30 PM EDTSpecial Weather StatementCLEErie45 min
Jul 12, 3:41 PM EDTSevere Thunderstorm WarningCLEErie, Huron34 min
Jul 12, 3:43 PM EDTSpecial Marine WarningCLE72 min
Jul 12, 3:46 PM EDTSpecial Weather StatementCLEHolmes44 min
Jul 12, 4:10 PM EDTSpecial Weather StatementCLELorain50 min
Jul 12, 4:18 PM EDTSpecial Marine WarningCLE55 min
Jul 12, 4:21 PM EDTSpecial Weather StatementCLEMarion, Morrow39 min
Jul 12, 4:52 PM EDTSevere Thunderstorm WarningCLECrawford, Knox, Marion, Morrow, Richland38 min
Jul 12, 5:36 PM EDTSpecial Marine WarningCLE84 min
Jul 12, 5:44 PM EDTSpecial Weather StatementCLEWood46 min
Jul 12, 6:14 PM EDTSpecial Weather StatementCLECrawford, Marion, Morrow46 min
Jul 12, 6:41 PM EDTSpecial Weather StatementCLESandusky, Seneca49 min
Jul 12, 7:09 PM EDTSpecial Weather StatementCLEWyandot51 min
Jul 12, 7:58 PM EDTSpecial Weather StatementCLEMarion, Wyandot47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.